Hail, Sebastian
- When
- May 6, 5:09 PM CST
- Where
- Sebastian County, 3 mi S of Lavaca
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.287, -94.180
A severe thunderstorm developed over west central Arkansas during the evening hours of the 6th. Large hail up to quarter size occurred in Sebastian County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A severe thunderstorm developed over west central Arkansas during the evening hours of the 6th. Large hail up to quarter size occurred in Sebastian County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 6, 1:28 PM CST, 3 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 228 PM CDT Mon May 6 2019 .DISCUSSION... Continued challenging forecast for the next few days, with multiple rounds of thunderstorms, including the potential for severe weather. The highest severe weather chances continue to be during the Wednesday-Wednesday night time frame, although some uncertainties in how that might unfold persist. Currently, a warm and humid airmass sits atop eastern Oklahoma and western Arkansas, with dew points well into the 60s areawide. A cu field continues to expand across the region, and mesoanalysis supports at least some potential that isolated thunderstorms could develop this afternoon given the high instability and miniscule cap. However, the best thunderstorm chances through tonight will be across parts of northeast Oklahoma along the Kansas border, as another thunderstorm complex expected to develop in western Kansas will approach the area. Some of this activity may linger into the morning hours, with largely dry weather likely during the afternoon. Better areal coverage of thunderstorms continues to look likely Tuesday night and into Wednesday morning as a short wave ahead of the main upper low moves through the area. How long this activity lingers into the daylight hours on Wednesday will have a huge effect on whether the atmosphere can recover enough to support higher end severe weather during the afternoon and evening hours. The models are in slightly better agreement on this than they were yesterday, with the NAM looking more favorable for severe weather than just 24 hours ago. If the currently forecast instability is realized, very large hail, damaging winds, and a few tornadoes will be possible, mainly along the cold front as it sweeps through late evening and overnight. Thunderstorms may linger across parts of southeast Oklahoma and northwest Arkansas into the daylight hours on Thursday, with dry weather likely to arrive by the afternoon areawide. A short period of dry weather should continue through Friday afternoon, with another disturbance bringing additional isolated to scattered showers and thunderstorms Friday night and into Saturday. Any thunderstorms during this time frame should not be severe. The weekend should close on a dry note with the next, low chance of thunderstorms coming Monday night and into Tuesday. Overall, temperatures following Thursday's cold front should be several degrees below normal into early next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 82 65 79 / 40 40 70 80 FSM 64 87 65 78 / 10 20 60 80 MLC 64 83 66 79 / 10 30 70 80 BVO 64 79 64 76 / 50 50 80 70 FYV 63 82 64 74 / 10 20 60 80 BYV 62 83 63 76 / 20 30 50 80 MKO 64 82 64 77 / 20 30 70 80 MIO 64 82 64 76 / 40 40 70 80 F10 65 82 65 79 / 20 40 70 80 HHW 64 82 66 77 / 10 40 70 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous Weather Outlook National Weather Service Tulsa OK 512 PM CDT Mon May 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 512 PM CDT Mon May 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma into Far Northwest Arkansas. ONSET...Through Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Mainly North of Interstate 44. ONSET...Through Tonight. DISCUSSION... An isolated thunderstorm potential will remain possible into this evening across Northeast Oklahoma into far Northwest Arkansas as the atmosphere remains unstable. Sufficient instability will support a limited large hail and damaging wind threat with any development. Additional thunderstorms are also forecast to develop along a frontal boundary stretched across Kansas. There remains some potential that these additional storms could push into parts of Northeast Oklahoma and far Northwest Arkansas late evening and overnight tonight, with the greater potential for locations along and near the Kansas border. The higher instability looks to lift back into Kansas overnight, though a limited severe potential with large hail and locally damaging winds could be possible. Heavy rainfall which could increase flash flooding concerns will also be possible through tonight within any of the thunderstorm development. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY THROUGH SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue to be possible during the day Tuesday across Eastern Oklahoma and Northwest Arkansas. Greater chances are forecast for Tuesday night into Wednesday morning as additional storms developing out west look to spread eastward into the region. These storms would pose at least a limited risk of severe weather and also a heavy rainfall potential. Additional rainfall on top of recent rains could continue to increase flash flooding concerns Wednesday. By Wednesday afternoon into Wednesday night, an upper level system will move into the Plains, bringing potential for a more widespread severe weather threat late Wednesday afternoon and Wednesday night. At this time, all modes of severe weather could be possible over the region. However, the extent of the severe threat will be heavily influenced by convective trends from Tuesday night and Wednesday morning. Thunderstorm chances look to exit Thursday morning with additional chances returning Friday night into the weekend. weather.gov/tulsa contains additional information.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND DMG 1 SSE HENRYETTA 35.43N 95.98W
05/06/2019 OKMULGEE OK EMERGENCY MNGR
STRONG THUNDERSTORM WIND BLEW DOWN TREES, SOME ONTO
HOMES, AND DESTROYED CAR PORTS. TIME ESTIMATED BASED ON
RADAR.
&&
EJCSpecial Weather Statement
National Weather Service Tulsa OK
543 PM CDT Mon May 6 2019
ARZ029-062315-
Sebastian AR-
543 PM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEBASTIAN COUNTY UNTIL
615 PM CDT...
At 542 PM CDT, a strong thunderstorm was located over Greenwood,
moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Greenwood... Lavaca...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Witcherville...
LAT...LON 3519 9406 3513 9427 3522 9436 3538 9415
3538 9414 3524 9408 3522 9408 3521 9407
TIME...MOT...LOC 2242Z 237DEG 17KT 3523 9424The Western Arkansas radar (KSRX), 17 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823671, 823672.